Alert archive / New Jersey / Frost Advisories in 2010
Frost Advisory 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this frost advisory at Oct 31, 2010, 3:03 PM EDT for 4 states. It took effect at Nov 1, 2010, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2010, 3:03 PM EDT (19:03 UTC)
- In effect from
- Nov 1, 2010, 2:00 AM EDT
- Expired
- Nov 1, 2010, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840 WWUS71 KPHI 311903 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 303 PM EDT SUN OCT 31 2010 DEZ001-MDZ008-NJZ016>019-021-023-PAZ070-071-011200- /O.UPG.KPHI.FZ.A.0003.101101T0600Z-101101T1200Z/ /O.NEW.KPHI.FR.Y.0010.101101T0600Z-101101T1200Z/ NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CUMBERLAND-CAPE MAY-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MILLVILLE...CAPE MAY COURT HOUSE...MEDIA...PHILADELPHIA 303 PM EDT SUN OCT 31 2010 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A CHILLY AIR MASS STARTED ARRIVING BEHIND A COLD FRONT THAT MOVED ACROSS THE REGION THIS MORNING. THIS CHILLY AIRMASS WILL DROP LOW TEMPERATURES IN OUTLYING AREAS OF PHILADELPHIA AS WELL AS THE MORE RURAL AREAS OF THE PHILADELPHIA SUBURBS INTO THE LOWER TO MID 30S TONIGHT. THIS WILL RESULT IN AREAS OF FROST DEVELOPING AFTER MIDNIGHT AND CONTINUING INTO MONDAY MORNING. THERE MAY BE A FEW POCKETS OF FREEZING TEMPERATURES MONDAY...ESPECIALLY IN LOCATION SHELTERED FROM THE WIND. A MORE WIDESPREAD THREAT FOR FREEZING TEMPERATURES LOOMS FOR MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NJZ024-011200- /O.NEW.KPHI.FR.Y.0010.101101T0600Z-101101T1200Z/ ATLANTIC COASTAL CAPE MAY- INCLUDING THE CITY OF...OCEAN CITY 303 PM EDT SUN OCT 31 2010 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. A CHILLY AIR MASS STARTED ARRIVING BEHIND A COLD FRONT THAT MOVED ACROSS THE REGION THIS MORNING. THE CHILLY AIRMASS WILL DROP LOW TEMPERATURES TONIGHT INTO THE MID 30S. THIS WILL RESULT IN AREAS OF FROST DEVELOPING AFTER MIDNIGHT AND CONTINUING INTO MONDAY MORNING. THERE MAY BE A FEW POCKETS OF FREEZING TEMPERATURES MONDAY...ESPECIALLY IN LOCATION SHELTERED FROM THE WIND. A MORE WIDESPREAD THREAT FOR FREEZING TEMPERATURES LOOMS FOR MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
869 WWUS71 KPHI 010018 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 818 PM EDT SUN OCT 31 2010 DEZ001-MDZ008-NJZ016>019-021-023-024-PAZ070-071-010900- /O.CON.KPHI.FR.Y.0010.101101T0600Z-101101T1200Z/ NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MILLVILLE...CAPE MAY COURT HOUSE...OCEAN CITY...MEDIA... PHILADELPHIA 818 PM EDT SUN OCT 31 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. TEMPERATURES WILL BE FALLING STEADILY OVERNIGHT AND BY DAYBREAK SHOULD BOTTOM OUT BETWEEN 32 AND 36 DEGREES ACROSS ALL OF THE FROST ADVISORY AREA. THE WARMEST READINGS WILL BE IN THE URBAN CORRIDOR FROM PHILADELPHIA TO WILMINGTON WHERE FROST IS LESS LIKELY. ELSEWHERE...AREAS OF FROST ARE EXPECTED TO DEVELOP. A MORE WIDESPREAD THREAT FOR FREEZING TEMPERATURES LOOMS FOR MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DRAG
017 WWUS71 KPHI 010758 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 358 AM EDT MON NOV 1 2010 NJZ024-010900- /O.CAN.KPHI.FR.Y.0010.000000T0000Z-101101T1200Z/ ATLANTIC COASTAL CAPE MAY- INCLUDING THE CITY OF...OCEAN CITY 358 AM EDT MON NOV 1 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE REMAINED MAINLY IN THE 40S AND WIDESPREAD FROST IS NO LONGER EXPECTED TO OCCUR. $$ DEZ001-MDZ008-NJZ016>019-021-023-PAZ070-071-011300- /O.NEW.KPHI.FZ.A.0004.101102T0600Z-101102T1200Z/ /O.CON.KPHI.FR.Y.0010.000000T0000Z-101101T1200Z/ NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CUMBERLAND-CAPE MAY-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MILLVILLE...CAPE MAY COURT HOUSE...MEDIA...PHILADELPHIA 358 AM EDT MON NOV 1 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES IN THE FROST ADVISORY AREA ARE ALL IN THE 30S THIS MORNING, THERE ARE EVEN SOME SUBFREEZING TEMPERATURES OBSERVED IN NEW JERSEY. THE WARMEST READINGS ARE IN THE URBAN CORRIDOR FROM PHILADELPHIA TO WILMINGTON WHERE FROST IS LESS LIKELY. ELSEWHERE...AREAS OF FROST HAVE FORMED AND AN ICE SCRAPER FOR THE WINDSHIELD MAY COME IN HANDY THIS MORNING. A MORE WIDESPREAD THREAT FOR FREEZING TEMPERATURES AND ADDITIONAL FROST LOOMS FOR TONIGHT. MANY MORE PLACES SHOULD HAVE TEMPERATURES AT OR BELOW THE FREEZING MARK EXCEPT FOR POSSIBLY SOME PLACES RIGHT ALONG THE DELAWARE RIVER AND THE MORE URBANIZED SECTIONS OF LARGER CITIES LIKE PHILADELPHIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DEZ002-003-MDZ012-015-019-020-011300- /O.NEW.KPHI.FZ.A.0004.101102T0600Z-101102T1200Z/ KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...CHESTERTOWN... CENTREVILLE...EASTON...DENTON 358 AM EDT MON NOV 1 2010 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. A THREAT FOR FREEZING TEMPERATURES AS WELL AS FROST LOOMS FOR TONIGHT. LOW TEMPERATURES SHOULD BE AROUND THE FREEZING MARK. PLACES NEAR OR ALONG THE CHESAPEAKE AND DELAWARE BAYS MIGHT BE SPARED SUBFREEZING TEMPERATURES AS WATER TEMPERATURES ARE STILL QUITE MILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE PICK THOSE LAST FEW VEGETABLES TODAY AND IF NOT DONE SO ALREADY BRING IN ALL TROPICAL PLANTS. && $$ TFG
106 WWUS71 KPHI 010910 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 510 AM EDT MON NOV 1 2010 DEZ001-MDZ008-NJZ016>019-021-023-PAZ070-071-011300- /O.CON.KPHI.FR.Y.0010.000000T0000Z-101101T1200Z/ /O.CON.KPHI.FZ.A.0004.101102T0600Z-101102T1200Z/ NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CUMBERLAND-CAPE MAY-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MILLVILLE...CAPE MAY COURT HOUSE...MEDIA...PHILADELPHIA 510 AM EDT MON NOV 1 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. TEMPERATURES IN THE FROST ADVISORY AREA ARE ALL IN THE 30S THIS MORNING...THERE ARE EVEN SOME SUBFREEZING TEMPERATURES OBSERVED IN NEW JERSEY. THE WARMEST READINGS ARE IN THE URBAN CORRIDOR FROM PHILADELPHIA TO WILMINGTON WHERE FROST IS LESS LIKELY. ELSEWHERE...AREAS OF FROST HAVE FORMED AND AN ICE SCRAPER FOR THE WINDSHIELD MAY COME IN HANDY THIS MORNING. A MORE WIDESPREAD THREAT FOR FREEZING TEMPERATURES AND ADDITIONAL FROST LOOMS FOR TONIGHT. MANY MORE PLACES SHOULD HAVE TEMPERATURES AT OR BELOW THE FREEZING MARK EXCEPT FOR POSSIBLY SOME PLACES RIGHT ALONG THE DELAWARE RIVER AND THE MORE URBANIZED SECTIONS OF LARGER CITIES LIKE PHILADELPHIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB- FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DEZ002-003-MDZ012-015-019-020-011300- /O.CON.KPHI.FZ.A.0004.101102T0600Z-101102T1200Z/ KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...CHESTERTOWN... CENTREVILLE...EASTON...DENTON 510 AM EDT MON NOV 1 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. A THREAT FOR FREEZING TEMPERATURES AS WELL AS FROST LOOMS FOR TONIGHT. LOW TEMPERATURES SHOULD BE AROUND THE FREEZING MARK. PLACES NEAR OR ALONG THE CHESAPEAKE AND DELAWARE BAYS MIGHT BE SPARED SUBFREEZING TEMPERATURES AS WATER TEMPERATURES ARE STILL QUITE MILD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE PICK THOSE LAST FEW VEGETABLES TODAY AND IF NOT DONE SO ALREADY BRING IN ALL TROPICAL PLANTS. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this frost advisory went out at Oct 31, 1:31 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 31, 1:31 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
131 PM EDT SUN OCT 31 2010
.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER THE NORTHERN MISSISSIPPI VALLEY WILL
BUILD VERY SLOWLY TO THE SOUTHEAST AND REACH THE REGION ON TUESDAY
AND WEDNESDAY BEFORE SLIDING OFFSHORE. A LOW PRESSURE SYSTEM IS
EXPECTED TO FORM OFF THE SOUTHEAST COAST WEDNESDAY NIGHT AND
THURSDAY AND THEN MOVE SLOWLY NORTH PASSING THROUGH OR CLOSE TO
THE FORECAST AREA THURSDAY NIGHT OR FRIDAY AND THEN INTO NEW
ENGLAND BY SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPERATURES HAVE RISEN ABOVE FORECAST HIGHS EARLY THIS AFTERNOON
AS THE COLD FRONT PASSED. THE EARLY AFTERNOON UPDATE IS MAINLY TO
ACCOUNT FOR THE WARMING. DEEPER BEHIND THE FRONT...TEMPERATURES
HAVE BECOME STEADY...AND WOULD EXPECT TO SEE TEMPERATURES
EVERYWHERE ELSE BECOME STEADY OR SLOWLY FALL IN THE STRONG COLD
AIR ADVECTION.
WINDS CONTINUE TO GUST NEAR 30 MPH. AN AMDAR SOUNDING FROM KPHL AT
1533 UTC SHOWED A MIXED LAYER 7000 FEET DEEP...WITH 33 KNOTS AT
THE TOP OF THE INVERSION. HENCE...MOST AREAS WILL CONTINUE TO SEE
WIND GUSTS BETWEEN 25 AND 35 MPH FOR THE REST OF THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
WE ISSUED A FREEZE WATCH FOR THE COUNTIES IN AND AROUND PHL FOR
TONIGHT. A MORE WIDESPREAD FREEZE IS POSSIBLE ON MONDAY NIGHT DEEPER
INTO DELMARVA. BECAUSE OF EARLIER FREEZING TEMPS THE GROWING SEASON
IS CONSIDERED OVER FOR MOST OF THE NJ PINE BARRENS AND COUNTIES N
AND W OF PHL. ITS GOING TO BE CLOSE TONIGHT AS WINDS SHOULD DECOUPLE
LATE AND THE FREEZE IS AS MUCH IF NOT MORE ADVECTION OF A CHILLY AIR
MASS VS RADIATING. HENCE WE LEFT OUT SOUTHERN DELMARVA AS WELL AS
GOING TO A WATCH VS STRAIGHT TO A WARNING. WE DO NOT BELIEVE
WIDESPREAD FROST WILL BE AN ISSUE AS THE THOROUGH MIXING INTO THE
EVENING SHOULD LOWER DEW POINTS INTO THE 20S AND WILL PROBABLY BE A
FREEZE OR NOTHING AT ALL TONIGHT. THE CHANNELIZED VORT MAX(ES) WILL
STILL BE BOUNCING AROUND OUR NORTHERN BORDER, SO WE MIGHT BE TOO
OPTIMISTIC ABOUT THE LACK OF CLOUDS THERE. IN GENERAL STAT GUIDANCE
LOOKED REASONABLE FOR MIN TEMPS.
A CHILLY DAY FOR MONDAY. SFC HIGH PRESSURE WILL BE NEARING, BUT
CYCLONIC FLOW IS FCST TO CONTINUE ALOFT WITH AGAIN MORE CHANNELIZED
VORT MAXES NEAR OUR NRN BORDER. THE GFS AND WRF-NMM FCST SOUNDINGS
ARE IN BETTER AGREEMENT HAVING THE CONVECTIVE TEMPS BEING REACHED
JUST IN THE NW PART OF OUR CWA. MOISTURE IS NOT AS DEEP AS TODAY, SO
NO SPRINKLES OR ANY OTHER PTYPES WILL BE FORECAST. MAX TEMPS ARE IN
LINE WITH STAT GUIDANCE WHICH APPEARS REASONABLE. WINDS WILL NOT BE
AS STRONG AS THEY WILL BE TODAY. PEAK GUSTS LIKELY ABOUT 10 MPH
LOWER THAN TODAY.
IF THAT LAST PEPPER OR EGGPLANT WAS NOT PICKED THIS AFTERNOON,
CHANCES ARE GETTING SLIMMER THAT THE PLANT WILL SURVIVE MONDAY NIGHT.
THE FCST WINDS FROM THE BOUNDARY LAYER THRU 3K ARE LIGHTER AND
BECOME LIGHTER SOONER. WE WILL TALK ABOUT FREEZING TEMPS IN THE HWO
FOR NOW TO NOT CONFUSE THE TWO NIGHTS. WE WENT WITH STAT GUIDANCE IN
URBAN AND COASTAL SPOTS, BUT WENT BLO THEM IN THE REST OF OUR CWA
BECAUSE OF THE BETTER RADIATIONAL CONDITIONS FCST.
SFC HIGH PRESSURE SETTLES CLOSER TO OUR CWA ON TUESDAY, SO WHILE MAX
TEMPS WILL AVERAGE ABOUT 5 TO 8 DEG LOWER THAN NORMAL, SUNSHINE
SHOULD BE AMPLE AS SHOULD LIGHTER WINDS. FCST 1000-850MB THICKNESSES
SUGGEST ABOUT A 1-2F RISE OVER MONDAY AFTER A CHILLY START TO THE
DAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODELS CONTINUE TO SHOW DIFFERENCES AS TO HOW QUICKLY THE TROF DIGS
AND HOW MUCH PHASING OCCURS WITH THE ECMWF, FIM AND CAN GGEM
REMAINING MORE VIGOROUS AND THE GFS AND UKMET MORE PROGRESSIVE. THE
GFS ENSEMBLE MEAN REMAINS SLOWER AND DEEPER THAN THE OP GFS. THE
SHORT WAVES IN QUESTION ARE STILL OVER THE PACIFIC OCEAN, SO IT WILL
PROBABLY BE THROUGH THE 12Z RUN ON MONDAY UNTIL THEY COME UNDER
DENSER RAOB COVERAGE AND HOPEFULLY A BETTER CONSENSUS.
MODELS CONTINUE TO SHOW SIGNIFICANT DIFFERENCES IN HANDLING THE
SYSTEM FOR LATE WEEK. GFS RUSHES A SURFACE FRONT THROUGH LATE
WEDNESDAY NIGHT AND THURSDAY AND THEN DEVELOPS A SHARP UPPER
TROUGH OVER THE EASTERN PART OF THE COUNTRY THAT EVENTUALLY CUTS
OFF JUST TO OUR SOUTH. THIS WOULD CAUSE A STRONG STORM TO DEVELOP
OFF THE COAST OVER THE WEEKEND. THE ECMWF HAS A MUCH SHARPER UPPER
TROUGH TO OUR WEST. IT CUTS OFF OVER THE TENNESSEE VALLEY THURSDAY
NIGHT AND THEN LIFTS NORTH ACROSS WESTERN PENNSYLVANIA. THIS
SCENARIO WOULD BRING THE COLD FRONT INTO OUR AREA LATE WEDNESDAY
NIGHT INTO THURSDAY. THE FRONT THEN COMES TO A SCREECHING HALT
AS THE UPPER LOW DEVELOPS TO OUR WEST. LOW PRESSURE OVER THE
SOUTHEASTERN STATES THEN INTENSIFIES AND MOVES UP THE FRONT,
ACTUALLY CAUSING THE FRONT TO RETROGRADE BACK TO THE WEST. THE
STORM WILL FOLLOW THE TRACK OF THE UPPER LOW, MOVING NORTH ACROSS
WESTERN PENNSYLVANIA FRIDAY. SO UNTIL THE MODELS COME MORE IN LINE,
WE WILL NOT CHANGE OUR FORECAST MUCH AT THIS TIME. THAT MEANS A
MENTION OF PRECIPITATION IN THE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT TIME PERIOD, AND THEN A RETURN TO FAIR AND COOLER WEATHER
BY LATE FRIDAY INTO THE WEEKEND. TEMPERATURES WILL BE SEASONABLE
OR SLIGHTLY BELOW WITH HIGHS GENERALLY IN THE MID 40S TO MID AND
UPPER 50S. LOWS TUESDAY NIGHT AND FRIDAY NIGHT WILL RANGE FROM THE
MID 20S NORTH TO THE MID AD UPPER 30S SOUTH. LOWS WEDNESDAY NIGHT
AND THURSDAY, WITH CLOUDS AND PRECIPITATION, WILL BE IN THE MID 30S
TO MID 40S.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A SHIELD OF COLD AIR ADVECTION HIGH-BASED STRATOCUMULUS AND LOW
ALTOCUMULUS WAS AFFECTING THE TAF SITES THIS AFTERNOON...OR ABOUT
TO AFFECT KMIV AND KACY ON OUR SOUTHERN FLANK. MUCH OF THE
CLOUDINESS OVER THE AREA HAD A DIURNALLY-INDUCED APPEARANCE...SO
MOS GUIDANCE WHICH SHOWS DISSIPATION TOWARD AND AROUND EVENING WAS
ACCEPTED...AND CLEARING SHOULD GENERALLY OCCUR. SOME CLOUDS WERE
HELD ONTO A BIT LONGER FOR THE FURTHER NORTH TAF SITES OF KRDG AND
KABE FOR CLIMATOLOGICAL PURPOSES...AS WELL AS THE PASSAGE OF
ANOTHER WEAK WAVE ALOFT EARLY TONIGHT.
WINDS WERE GUSTING TO AROUND 25 KNOTS THIS AFTERNOON AS PREVIOUSLY
ADVERTISED...AND AS BOUNDARY LAYER SEPARATION OCCURS MOST OF THE
GUSTINESS SHOULD DROP OUT TOWARD AND AROUND DARK AS WELL. HOWEVER...
A BIT OF A GRADIENT IS SEEN TO REMAIN OVERNIGHT. SO...A DECREASING
SUSTAINED WIND TO UNDER 10 KNOTS WAS FORECAST LATER THIS EVENING.
WINDS WERE INCREASED TO A BIT OVER 10 KNOTS MONDAY MORNING WITH
SOME MIXING OCCURRING...ALTHOUGH GFS 925 HPA WINDS ARE ONLY
FORECAST AT 15 KNOTS MONDAY.
OUTLOOK...
HIGH PRESSURE WILL BUILD GRADUALLY INTO OUR AREA LATER MONDAY AND
TUESDAY WITH A NORTHERLY-COMPONENT WIND DIMINISHING WITH TIME. THE
HIGH IS FORECAST TO MOVE OFFSHORE WEDNESDAY WITH THE NEXT FRONT
APPROACHING LATE WEDNESDAY NIGHT OR BY EARLY THURSDAY. MODEL
GUIDANCE CONTINUES TO UNDERWHELM IN CONSISTENCY OF PLACEMENT AND
TIMING OF SURFACE LOW DEVELOPMENT IN OR NEAR OUR AREA THURSDAY
INTO FRIDAY. HOWEVER...IF THIS OCCURS LOWER CONDITIONS...MARGINAL
VFR OR EVEN IFR...MAY BE MORE THAN JUST TEMPORARY LATE THIS WEEK.
&&
.MARINE...
OFFSHORE WINDS BEHIND THE COLD FRONT MAY REACH SMALL CRAFT
ADVISORY LEVELS AT TIMES THIS AFTERNOON AND INTO TONIGHT...
ESPECIALLY AS COLD ADVECTION GETS UNDERWAY OVER THE WATERS AND
ANOTHER WAVE ALOFT PASSES. THE SMALL CRAFT ADVISORY WILL EXTEND
THROUGH 10Z MONDAY ON THE OCEAN ZONES. CONDITIONS LOOK TO EASE
EARLIER ON DELAWARE BAY...AND THE ADVISORY WILL EXTEND THERE
THROUGH 04Z.
HIGH PRESSURE WILL BUILD GRADUALLY INTO OUR AREA MONDAY AND
TUESDAY WITH A NORTHERLY WIND DIMINISHING WITH TIME. THE HIGH IS
FORECAST TO MOVE OFFSHORE WEDNESDAY, AS THE NEXT FRONT APPROACHES
TOWARD EARLY THURSDAY. LOW PRESSURE MAY DEVELOP NEAR THE MID
ATLANTIC LATE WEDNESDAY AND THURSDAY, HOWEVER THERE IS UNCERTAINTY
ON WHERE AND HOW STRONG IT WILL BE AS A FAIRLY WIDE DISCREPANCY
EXISTS BETWEEN THE ECMWF AND THE GFS. IF THIS SYSTEM DOES
DEVELOP, IT MAY DELAY THE ARRIVAL OF THE AFOREMENTIONED COLD
FRONT. THE DEVELOPMENT AND POSITION OF THE SURFACE LOW AND FRONT
WILL HAVE AN IMPACT ON THE WINDS. FOR NOW, NO MAJOR CHANGES WERE
MADE TO PREVIOUS FORECASTS.
&&
.FIRE WEATHER...
THE COLD FRONT HAS PAST...AND WEST TO NORTHWEST WINDS ARE GUSTING
BETWEEN 25 AND 35 MPH. DEW POINTS REMAIN NEARLY STEADY IN THE MID
30S BEHIND THE FRONT...AND HAVE FALLEN THE THESE LEVELS AS THE
FRONT PASSED. THIS IS PRODUCING HUMIDITY VALUES BETWEEN 30 AND 35
PERCENT. SINCE TEMPERATURES SHOULD SLOWLY FALL THIS AFTERNOON...STILL
EXPECTING RELATIVE HUMIDITY TO BE THE MAIN LIMITING FACTOR WITH
RESPECT TO FIRE DANGER.
IT WAS BEEN DRY THE LAST WEEK OR SO...AND 10 HOUR FUEL NUMBERS
ARE NEAR 8 PERCENT. HOWEVER...LOCAL SOURCES SUGGEST THAT IT IS
WETTER THAN THIS IN SOME LOCATIONS...ESPECIALLY THE PINE BARRENS.
BOTTOM IS THAT NO ACTION WILL BE TAKEN AT THIS TIME WITH RESPECT
TO FIRE WEATHER. IF DEW POINTS DROP EVEN MORE THAN FORECAST (WHICH
IS POSSIBLE...DEPENDING ON HOW MUCH DRY AIR MIXES FROM ABOVE IN
THE COLD AIR ADVECTION)...A STATEMENT MAY ULTIMATELY BE NEEDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
PAZ070-071.
NJ...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
NJZ016>019-021-023.
DE...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
DEZ001.
MD...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430-431.
&&
SYNOPSIS...GIGI
NEAR TERM...HAYES
SHORT TERM...GIGI
LONG TERM...GIGI/RPW
AVIATION.../
MARINE...GORSE/
FIRE WEATHER...Hazardous weather outlook, Oct 31, 3:57 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 357 AM EDT SUN OCT 31 2010 DEZ004-NJZ001-007>010-012>015-020-022-024>027-PAZ054-055-060>062- 067>069-010800- DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-ATLANTIC- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 357 AM EDT SUN OCT 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ016>019-021-023-PAZ070-071-010800- NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CUMBERLAND-CAPE MAY-DELAWARE-PHILADELPHIA- 357 AM EDT SUN OCT 31 2010 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. FREEZING TEMPERATURES AND OR FROST MIGHT OCCUR AGAIN ON MONDAY NIGHT ESPECIALLY IN THE MORE SUBURBAN AND RURAL AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-010800- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 357 AM EDT SUN OCT 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FREEZING TEMPERATURES AND OR FROST MIGHT OCCUR ON MONDAY NIGHT ESPECIALLY IN THE MORE SHELTERED AND LOW LYING AREAS OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-010800- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 357 AM EDT SUN OCT 31 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-010800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 357 AM EDT SUN OCT 31 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:48 AM EDT | Freeze Watch | PHI | Burlington, Camden, Cape May, Cumberland, Gloucester, Salem | 11 hr |
Nearby
Frost Advisories in New Jersey, 2010Frost Advisories in Pennsylvania, 2010Frost Advisories in Maryland, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.